Missouri, 2005Damaging Wind in Missouri, August 15, 2005
August 15, 2005 · NWS SGF · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before the first event at Aug 15, 5:57 PM CST, 1 hour 18 minutes earlier.
Area forecast discussion, Aug 15, 5:57 PM CST, 1 hour 18 minutes before
AREA FORECAST DISCUSSION...UPDATED AVIATION DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
657 PM CDT MON AUG 15 2005
.DISCUSSION...
TWO SHORT WAVES NOTED ON RADAR AND SATELLITE IMAGERY WERE LOCATED
NEAR NEVADA MISSOURI AND SOUTHWEST OF OKLAHOMA CITY. BOTH WERE
LIFTING TO THE NORTHEAST AT 25 MPH. IN ADDITION TO THE SHORT
WAVES...RAINFALL WAS ENHANCED LOCALLY BY 85H BOUNDARY NORTH OF
I-44...WEAK SURFACE REFLECTION WAS ALSO NOTED IN SOUTHEAST KANSAS
PRIOR TO 1 PM. PRECIPITABLE WATER VALUES IN EXCESS OF 2 INCHES HAS
ENHANCED RAINFALL PRODUCTION WHICH MAY PROVIDE LOCALIZED FLOODING IN
AREAS THAT HAVE HAD OVER 1-2 INCHES ACROSS SOUTHEAST KANSAS AND
WEST/CENTRAL MISSOURI THE LAST FEW DAYS. SHORT TERM FORECAST WILL BE
HIGHLY DEPENDENT UPON OVERALL MOVEMENT OF THE SHORT WAVES DURING THE
NEXT 24 HOURS.
NAM INITIALIZATION OF H8/H5 ACROSS THE SOUTHERN U.S. WAS TOO FAR
OFF IN THE SHORT TERM FORECAST PERIOD TO USE FOR THE NEXT 24-36 HRS.
HAVE BASED MY FORECAST ON GFS SOLUTION WITH REGIONAL RADAR/SATELLITE
IMAGERY FOR THE FIRST 6-12 HOURS. FIRST SHORT WAVE ACROSS WEST
CENTRAL/CENTRAL MISSOURI ALONG WITH H8 FRONTAL BOUNDARY
ENHANCEMENT...WILL LIKELY KEEP CENTRAL MISSOURI IN GREATEST OVERALL
LIFT IN THE SHORT TERM. AFTER 00Z...SHORT WAVE ACROSS CENTRAL
OKLAHOMA WILL BE ENHANCING RAINFALL SOUTH OF I-44 THROUGH THE
EVENING HOURS...BEFORE H8 FRONTAL BOUNDARY MOVES TO NEAR ARKANSAS
BORDER BY SUNRISE. THIS BOUNDARY WILL RESULT IN LOCAL HIGH RAIN
THREAT ALONG THE ARKANSAS BORDER THROUGH 18Z TUESDAY.
GFS/NAM BOTH PUSH THE H8 BOUNDARY SOUTH BRINGING AN END TO THE RAIN
ON WEDNESDAY. HAVE TRENDED TOWARD THIS SOLUTION...WITH ONLY LOW
POPS CARRIED ACROSS SOUTH CENTRAL MISSOURI.
JLT
LONG RANGE...THURSDAY THROUGH SUNDAY
MODELS GENERALLY AGREE WITH SLOWING NEXT NORTHERN STREAM WAVE...WITH
FROPA ACROSS SGF CWA EXPECTED ON SATURDAY. WHILE MODELS REMAIN LESS
THAN ENTHUSIASTIC WITH ISENTROPIC LIFT ASSOCIATED WITH RETURN
FLOW...STRONG LOW LEVEL JET AROUND SUBTROPICAL RIDGE SHOULD LEAD TO
ISOLATED TO SCATTERED TSRA INTO THE CENTRAL PLAINS...THUS HAVE
RAISED POPS SLIGHTLY IN THE WEST THURSDAY NIGHT INTO FRIDAY. STILL
ENOUGH QUESTIONS ON FRONT TO KEEP POPS FROM BEING MENTIONED WITH
FROPA.
RUNNELS
.AVIATION...
VORT MAX APPROACHING TSA IS ENHANCING CONVECTION IN NORTHEASTERN
OK...AND EXPECT UVV TO SPREAD NEWD ALONG 850 MB FRONT...TOWARDS BOTH
TAF SITES THIS EVENING. VISIBLE IMAGERY SHOWS AREA OF POST FRONTAL
LOW CIGS FROM NEAR PARSONS KANSAS TO NEAR BOLIVAR IS NOT MAKING ANY
PROGRESS SOUTHWARD. THINK THAT SURGE SOUTHWARD WILL OCCUR LATER
TONIGHT AS VORT MAX NEAR TSA PASSES AND 850 MB FLOW BECOMES
NORTHERLY.
BROWNING
&&
SGF WATCHES/WARNINGS/ADVISORIES...
.MO...NONE.
.KS...NONE.
WFO SGF
Hazardous weather outlook, Aug 15, 12:01 PM CST, 7 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
101 PM CDT MON AUG 15 2005
KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-161815-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
101 PM CDT MON AUG 15 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
WEATHER HAZARDS EXPECTED:
ISOLATED THUNDERSTORMS AND SHOWERS WITH LOCALLY HEAVY DOWNPOURS
AREAS AFFECTED AND TIMING:
GREATEST CONCENTRATION FOR HEAVY RAIN IS ACROSS CENTRAL MISSOURI
THROUGH LATE AFTERNOON.
DISCUSSION:
A WEATHER DISTURBANCE CREATED BY A CLUSTER OF THUNDERSTORMS OVER
OKLAHOMA LAST NIGHT WILL BE THE FOCUS FOR ISOLATED POCKETS OF
HEAVIER DOWNPOURS FROM JOPLIN NORTHEAST INTO THE LAKE OF THE
OZARKS REGION. WHILE FLOODING IS NOT EXPECTED...LOCAL PONDING OF
WATER IN LOW LYING AREAS WILL BE POSSIBLE.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
ADDITIONAL THUNDERSTORMS WITH LOCALLY HEAVY RAIN ARE POSSIBLE INTO
TUESDAY...THOUGH NO SEVERE WEATHER IS EXPECTED.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.
&&
THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)
RUNNELS
In the hours before
Special weather statement, Aug 15, 1:45 PM CST, 5 hours 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
245 PM CDT MON AUG 15 2005
MOZ069-152045-
CAMDEN-
245 PM CDT MON AUG 15 2005
...SIGNIFICANT WEATHER ADVISORY FOR CAMDEN COUNTY UNTIL 345 PM CDT...
AT 245 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 8 MILES NORTH OF URBANA...OR 21 MILES WEST OF
CAMDENTON...AND MOVING EAST AT 15 MPH.
THIS STORM WILL BE...
NEAR MACKS CREEK BY 315 PM CDT.
CAMDENTON BY 345 PM CDT.
OSAGE BEACH AND LAKE OF THE OZARKS BY 4 PM.
WINDS AROUND 50 MPH AND VERY HEAVY DOWNPOURS ARE EXPECTED WITH THIS
STORM.
RUNNELS
Local storm report, Aug 15, 5:15 PM CST, 2 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
615 PM CDT MON AUG 15 2005
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0415 PM TSTM WND DMG CAMDENTON 38.00N 92.75W
08/15/2005 CAMDEN MO PUBLIC
OAK TREE 16 TO 20 INCHES IN DIAMETER UPROOTED. RELAYED
BY BROADCAST MEDIA
0415 PM TSTM WND DMG CAMDENTON 38.00N 92.75W
08/15/2005 CAMDEN MO PUBLIC
SHED BLOWN INTO TREE. RELAYED BY BROADCAST MEDIA
SCHULTZThunderstorm Wind, Shannon
- When
- August 15, 7:15 PM CST
- Where
- Shannon County, 6 mi NW of Alley Spg
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- UTILITY COMPANY
- Coordinates
- 37.217, -91.533
Thunderstorm wind gusts blew a tree over into a power line.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Lightning Strike in Mississippi, August 15, 20051 death · 1 event
- Flash Flood and Hail in Mississippi, August 15, 2005$2.0 million · 0.75 in hail · 2 events
- Flash Flood and Hail in Alabama, August 15, 2005$250,000 · 1 in hail · 8 events
- Flash Flood and Damaging Wind in California, August 15, 2005$251,000 · 61 kt wind · 3 events
- Damaging Wind in Arizona, August 15, 2005$120,000 · 58 kt wind · 1 event
- Damaging Wind in Louisiana, August 15, 2005$100,000 · 50 kt wind · 1 event
- Damaging Winds in Alabama, August 15, 2005$60,000 · 55 kt wind · 3 events
- Damaging Winds in Texas, August 15, 2005$35,000 · 50 kt wind · 2 events
- Hail and Damaging Winds in Tennessee, August 15 to 17, 2005$15,000 · 50 kt wind · 15 events
- Damaging Wind in Tennessee, August 15, 2005$20,000 · 65 kt wind · 1 event
- Damaging Wind in Tennessee, August 15, 2005$20,000 · 65 kt wind · 1 event
- Damaging Wind in Tennessee, August 15, 2005$20,000 · 65 kt wind · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5470090.